Jump to content
CrazyBoards.org

Recommended Posts

Posted (edited)

I've been wanting to get cats for a long time. However, I am highly allergic (moreso to long hair cats than short hair probably), but I'll most likely need to take Allergy meds everyday, long term.

Does anyone know the contraindications or interactions with psych meds? I don't want to become sedated/groggy. Also, I have Dry eye syndrome, I'm afraid anti-histamines will make it much worse. And Alzheimer's runs in my family, I read somewhere that allergy meds might increase dementia and glaucoma risks? Any insight? @mikl_pls

I've taken Claritin, Allegra and Zyrtec occasionally, not sure which are the safest? I also wonder how safe it is to be using immune-suppressing meds longterm, (like will my allergies or sensitivity increase, or be triggered by other things, if I stop)?

 

Edited by Blahblah

Share this post


Link to post
Share on other sites

you could try devon rex or cornish rex cat breeds? great cats, and hypoallergenic

Share this post


Link to post
Share on other sites

Seasonal allergies just started up yesterday (sneezing, runny nose)...haven't had them in a long time. I took a Zyrtec, and felt sleepy ... then I was reading that people have HORRIBLE withdrawals trying to stop Zyrtec....and there are comments of people feeling  depressed while taking (people with no history of depression)?

Many claims after stopping, people had extreme all-over itching (until skin bleeds, scarring), and rashes for weeks. Also weight gain & joint pain while taking it? This is concerning for me:

https://elemental.medium.com/quitting-zyrtec-is-total-hell-c3e79d753a1a

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC6613055/

https://www.askapatient.com/viewrating.asp?drug=19835&name=ZYRTEC&SideEffect=depression+sadness

What do you guys think is the safest allergy med to take that causes little drowsiness, mood issues or rebound allergies/ immune sensitivity? @Gearhead I think you mentioned you take Zyrtec...any other recs?

Edited by Blahblah
added links

Share this post


Link to post
Share on other sites
3 hours ago, Banana Smurf said:

I take fexofenadine and don't notice any withdrawals and I do stupid things like take it twice a day when it's not quite doing it.

How often do you take it, everyday?

Share this post


Link to post
Share on other sites

I take it once a day most days that allergies are bad, with very few days that I feel that it is just wearing off too early and I take another.  You are supposed to only take one a day.  I do not know if it is harmful.  I tend to supplement it with benadryl at bedtime when allergies are bad.  I had a psychiatrist warn me off of benadryl for fear that the anticholinergic properties were affecting my cognition, but I am super sensitive to every real anticholinergic that I've tried.  With your concerns with your meds and medical conditions and with everything being shut down, maybe you could try a chat with the pharmacist?  

Edited by Banana Smurf

Share this post


Link to post
Share on other sites

Fexofenadine does not cross the blood/brain barrier so it will not sedate you. I take it every day and when needed, that is twice a day.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By Cyclingsarah
      Hey guys,
      It's my first day on Lexapro/Ecitalopram. It's 2 hours after my first dose (5 mg) and I totally have the giggles. Feeling high/loopy. Have anyone else tried this?
    • By Sugarcraze
      I was prescribed Vraylar as a mood stabilizer for MDD, which I have been diagnosed with for 20 years, along with ADHD and social anxiety. Until I Vraylar gave me an acute manic episode for over a year, which I hid from my doctor because it was so much better than being depressed. But then I came clean and we realized I actually had hypomanic episodes about 2ce a year, but didn’t realize it, I just thought I had some energy. Anyway, I was wondering if anyone else has had this reaction to Vraylar?
    • By MrsBFE
      I'm that person that gets the weird/rare side effects, and I think I've hit the bizarre jackpot with this one, well except for the one years ago that made me lactate. I can't find any information on how Wellbutrin interacts with HRT/estrogen, and if I hadn't had a hysterectomy 20 years ago, I'd swear I was pregnant (and no, I haven't gained weight in general).
    • By Poem
      Hello, it has been awhile!
      Well, my old psychiatrist retired and I am now stuck with a new one. A tele-med provider. Without really letting me know if they read my chart (they even made mistakes when asking what meds I was on now) they prescribed me topamax to take alongside my usual anxiety med due to (duh) increase in anxiety. They said the added benefit would be that I would be able to lose weight as well, since my previous meds made me...ahem, chunky. And I told them I have body issues.
      Here's the thing. I did a little research about the weight loss and all studies said that it was beneficial to those who were bulimic or over eaters. I have history, and deal with restrictive eating. Making my appetite less would be a very stupid move in my opinion. My other concern is that there is a side effect where your eyes can suffer permanent damage. Not likely of course, but it is noted. I have a degenerative eye problem and I feel that it would be risky to  take something that could make my eyesight worse. Of course there is the caveat that if I notice anything like that I can stop the med, but would my eyes regain the vision they "lost"?
      I talked to a pharmacist today and they told me it would be very unlikely that I would have any visions problems other than blurriness and that most symptoms are dizziness, hard time focusing, etc the usual. They kind of glossed over the eating part too, saying to just talk to my provider. I have an appointment in a month, and with the Holidays coming up, I decided not to start taking the topamax so as not to ruin any festivities I hope to have with my family.
      I guess I just needed to vent a bit because it doesn't seem like my new provider is listening to what I have to tell them...since they keep asking me things that are in my chart already! I miss my old psychiatrist a lot, and don't like this new tele-med set up. In any case, I would love to hear from others who have taken topamax for anxiety and how it worked for them. I know everyone is different, but I'd like to get some feedback nonetheless.
      Poem
    • By NerdyUnicorn
      I recently got increased on my Latuda for some mixed symptoms - I'd been on 60mg one night and 80mg the next to even out at 70mg overall and we went up to just straight 80mg, so not a large increase. I've been stable for a long time, so it's been a while since I've really had to change anything. This morning I'm noticing some cognitive symptoms, which are definitely not fun. Trouble reading and thinking, mostly. 
      I'm wondering how long it usually takes you to adjust to a new dosage in terms of side effects - if you have experience with Latuda, great, or just in general. I remember whole new meds take a month or longer but I don't really remember how long just dose increases take. 
×
×
  • Create New...